Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 55, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Aug 7, 2005, 2:57 PM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 2:57 PM PDT (21:57 UTC)
- Expired
- Aug 7, 2005, 5:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 072200
FFWLOX
CAC037-080000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
257 PM PDT SUN AUG 7 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
INCLUDING THE NORTH SLOPES OF THE SAN GABRIEL MOUNTAINS AND THE
EASTERN ANTELOPE VALLEY.
* UNTIL 500 PM PDT
* AT 255PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR THE TOWN OF
VALYERMO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARBLOSSOM
LLANO...JUNIPER HILLS...DEVILS PUNCHBOWL PARK...LITTLEROCK AND
HIGHWAY 138.
LAT...LON 3441 11808 3435 11764 3468 11767 3468 11799
3452 11808
$$
ASR/DCD2 follow-up statements
000 WGUS76 KLOX 072254 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 355 PM PDT SUN AUG 7 2005 CAC037-080000- LOS ANGELES CA- 355 PM PDT SUN AUG 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY...INCLUDING THE NORTHEASTERN PORTION OF THE ANTELOPE VALLEY... AT 345 PM...DOPPLER RADAR WAS BEGINNING TO SHOW A GRADUAL DECREASE IN THUNDERSTORM COVERAGE AND INTENSITY ACROSS NORTHEAST LOS ANGELES COUNTY. WHILE THE HEAVY RAINFALL HAS SUBSIDED IN THE FOOTHILLS OF THE NORTHEAST SAN GABRIEL MOUNTAINS...RUNOFF FROM EARLIER HEAVY RAINS WILL LIKELY CONTINUE THROUGH 5 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARBLOSSOM LLANO...JUNIPER HILLS...DEVILS PUNCHBOWL PARK...LITTLEROCK AND HIGHWAY 138. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3436 11779 3451 11775 3456 11802 3432 11807 $$ ASR/EB
000 WGUS76 KLOX 072349 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 450 PM PDT SUN AUG 7 2005 CAC037-080030- LOS ANGELES CA- 450 PM PDT SUN AUG 7 2005 ...A FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY...INCLUDING THE NORTHEASTERN PORTION OF THE ANTELOPE VALLEY... AT 440 PM...DOPPLER RADAR SHOWED NO SIGNIFICANT RAINFALL OVER THE WARNING AREA. BY 500 PM ANY RUNOFF FROM THE PREVIOUS STORMS WILL HAVE ALSO SUBSIDED AND THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3436 11779 3451 11775 3456 11802 3432 11807 $$ ASR/RAT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:05 PM PDT, 52 minutes earlier.
Area forecast discussion, Aug 7, 2:05 PM PDT, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PDT SUN AUG 7 2005 .SHORT TERM...CUMULUS BEGAN OVER THE LA AND VENTURA MOUNTAINS AROUND 18Z AND THE FIRST THUNDERSTORMS DEVELOPED IN SAN BERNARDINO COUNTY NEAR BIG BEAR MUCH LIKE YESTERDAY...EXCEPT ABOUT ONE HOUR SLOWER. THE BEST INSTABILITY AXIS WILL REMAIN TO OUR SOUTH AND EAST THIS AFTERNOON BUT ISOLATED STORMS OVER THE HIGHER MOUNTAINS AND DESERT AREAS WILL CREATE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THROUGH THIS EVENING. UPPER LEVEL WINDS ARE VERY WEAK AND CELLS WILL NOT MOVE MUCH FROM THEIR ORIGINATION POINT. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 9 PM PDT. MARINE CLOUDS HAD A HARDER TIME RETREATING TO THE COAST TODAY COMPARED TO RECENT DAYS. ONSHORE GRADIENTS ARE ROUGHLY TWICE AS STRONG AS SATURDAY SO THE STRATUS REMAINS FAIRLY SOLID JUST OFF THE COAST AND SHOULD MOVE BACK IN EARLY THIS EVENING. TEMPERATURES HAVE BEEN COOLER TOWARD THE COAST TODAY BUT READINGS REMAIN IN THE TRIPLE DIGITS INLAND. THERE IS VERY LITTLE OVERALL CHANGE IN THE FORECAST FOR MONDAY AND TUESDAY. THE RIDGE AXIS REMAINS OVER THE FOUR COUNTY AREA WHICH ALLOWS AN ONSHORE GRADIENT TO DEVELOP IN THE AFTERNOONS. WOULD EXPECT THUNDERSTORM POTENTIAL TO BE LIMITED AGAIN TO THE EASTERN MOUNTAINS AND DESERT AREAS. WILL HOLD OFF ON REISSUING ANY WATCHES UNTIL CONVECTIVE PARAMETERS LOOK BETTER ORGANIZED ACROSS OUR REGION. HOWEVER...STORM MOTION WILL REMAIN LESS THAN 5 KT IF CELLS DEVELOP IN THESE AREAS. TEMPERATURES WILL BE DEPENDENT ON THE DEPTH OF THE MARINE INTRUSION FOR COASTAL SLOPES BUT EXPECT READINGS TO BE JUST AS HOT IN THE INTERIOR THROUGH TUESDAY. .LONG TERM...ECMWF AND GFS RUNS SHOW A WEAK UPPER TROUGH APPROACHING THE WEST COAST TOWARD MID-WEEK. ATMOSPHERIC HUMIDITY LEVELS INCREASE FOR POTENTIAL OF MORE CLOUD COVER WEDNESDAY AND THURSDAY AS THIS SYSTEM MOVES THROUGH THE REGION. THE MONSOON MOISTURE IS SLOWLY DISPLACED TO THE SOUTH WHICH SHOULD REDUCE OUR CHANCES OF ANY CONVECTION. THE BOTTOM-LINE WILL BE SLIGHT COOLING FROM PERSISTENT ONSHORE FLOW AND MARINE CLOUDS/FOG FOR NIGHTS AND MORNINGS. && .AVIATION...WILL FOLLOW PERSISTENCE WITH THE RETURN OF THE LOW LEVEL STRATUS AND DEVIATE FROM MOS...MET/MAV INDICATED VFR CONDITIONS OVER LAX/LGB THROUGH MON AFTERNOON. RAOBS AND LOW LEVEL PROFILER INDICATED LITTLE CHANGE WITH STRENGTH AND HEIGHT OF THE CAPPING INVERSION IN THE PAST 24 HOURS WITH BASE HEIGHT AROUND 1.1KFT. EXPECT LITTLE CHANGE IN THE INVERSION OVERNIGHT AND WITH THE ONSHORE PRESSURE GRADIENT GRADUALLY WEAKENING...THOUGH PERSISTING OVERNIGHT...THE WELL ESTABLISHED MARINE CLOUDS WILL RETURN THROUGH THE EVENING. ISOLATED THUNDERSTORMS WERE REDEVELOPING OVER THE MOUNTAIN PEAKS EARLY THIS AFTERNOON AND THE THUNDERSTORMS WILL DISSIPATE EARLY IN THE EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...BOLDT AVIATION...FORWOOD
Hazardous weather outlook, Aug 7, 6:00 AM PDT, 8 hours 57 minutes before
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
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.